Alert archive / Georgia / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 291, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Aug 20, 2019, 4:31 PM EDT for 5 counties in Georgia. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 20, 2019, 4:31 PM EDT (20:31 UTC)
- Expired
- Aug 20, 2019, 5:15 PM EDT
- In force
- 44 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Chattahoochee County, GA, Harris County, GA, Marion County, GA, Muscogee County, GA, Talbot County, GA
The radar
The Atlanta radar (KFFC), 94 km from the middle of the area, began a volume at 20:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.5 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 409 J/kg
- Mixed-layer CIN
- -49 J/kg
- Mixed-layer LCL
- 647 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 76 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
400
WUUS52 KFFC 202031
SVRFFC
GAC053-145-197-215-263-202115-
/O.NEW.KFFC.SV.W.0291.190820T2031Z-190820T2115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
431 PM EDT Tue Aug 20 2019
The National Weather Service in Peachtree City has issued a
* Severe Thunderstorm Warning for...
Northwestern Marion County in west central Georgia...
Eastern Muscogee County in west central Georgia...
Northeastern Chattahoochee County in west central Georgia...
Southwestern Talbot County in west central Georgia...
Southeastern Harris County in west central Georgia...
* Until 515 PM EDT.
* At 431 PM EDT, a severe thunderstorm was located over Box Springs,
or 14 miles southwest of Talbotton, moving west at 5 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
North Fort Benning, Upatoi, Ellerslie, Flat Rock, Box Springs,
Midland and Eelbeck/West Fort Benning.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Large hail and damaging winds and continuous cloud to ground
lightning is occurring with this storm. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.
&&
LAT...LON 3257 8462 3240 8462 3242 8483 3256 8489
3265 8482
TIME...MOT...LOC 2031Z 111DEG 5KT 3251 8468
HAIL...1.00IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 20, 2:46 PM EDT, 1 hour 45 minutes earlier.
Area forecast discussion, Aug 20, 2:46 PM EDT, 1 hour 45 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 246 PM EDT Tue Aug 20 2019 .SHORT TERM /Tonight through Wednesday Night/... Widespread severe weather is not expected today, but marginally strong to a few severe storms are possible today as diurnally-driven convection fires. Weak upper level trough remains situated over the area, and the surface low feature will continue to provide a focus for storm development. This low will move northeastward over the Carolinas into Wednesday, with drier westerly flow setting up behind it. Models continue to show highest storm chances over the southern and eastern portions of the CWA, with gusty winds and frequent lightning as main concerns. Additionally, with high precipitable water values, brief heavy downpours can be expected with the strong or slow-moving storms, and a quickly accumulating 1-2 inches or more are possible. Rain chances are not quite as high Wednesday with the absence of better moisture, but have continued to forecast good chance thunderstorms for the peak heating period. High temperatures Wednesday are slightly higher than today, with most of the area back in the 90s. Heat Index values will largely be under 100, with a few patchy areas just above 100. 31 .LONG TERM /Thursday through Tuesday/... Only tweaks to the long term based on the latest guidance. BDL PREVIOUS DISCUSSION... Afternoon and evening scattered to numerous showers and thunderstorms will continue through the extended periods of the forecast. The area will remain situated in the weak upper trough between the ridge over the Plains and western Atlantic ridge. Moisture continues to slowly increase across the area through the end of the week which will will provide a boost each afternoon for convective development. By the end of the week, the models are showing a cold front pushing south out of the great lake state Thursday and into North GA Friday. The models show this frontal boundary stalling across the southeastern U.S. and keeping rain chances across the region through the end of the forecast period. By Sat/Sun a wedge of high pressure builds down the eastern seaboard and keeps things rainy and cool for this time of year. Looking at temps in the 70s and 80s across north and central GA. 01 && .AVIATION... 18Z Update... Storms already developing this afternoon, and timing for TEMPO is still generally 18-00z depending on the TAF site. Activity expected to diminish overnight, with returning rain chances after 19z Wednesday. Low clouds should be patchy at best, and have only overnight VFR cig conditions at TAF sites. SCT CU will develop after 14z. Winds will shift to the west over the next few hours, then stay west through the day Wednesday. Speeds will be 10kt or less, except in/near convection. //ATL Confidence...18Z Update... High on wind speed and direction. Medium on all other elements. 31 && .PRELIMINARY POINT TEMPS/POPS... Athens 71 91 71 91 / 40 40 30 40 Atlanta 73 91 73 90 / 40 40 30 50 Blairsville 66 83 66 83 / 40 50 40 60 Cartersville 71 92 71 92 / 40 40 30 60 Columbus 73 93 73 92 / 30 30 20 50 Gainesville 71 89 71 89 / 40 50 30 60 Macon 71 92 72 93 / 30 30 20 40 Rome 72 92 72 92 / 30 40 30 60 Peachtree City 71 93 72 92 / 40 30 20 50 Vidalia 73 92 73 93 / 30 40 30 30 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...31 LONG TERM....BDL AVIATION...31
Hazardous weather outlook, Aug 20, 5:15 AM EDT, 11 hours 16 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 515 AM EDT Tue Aug 20 2019 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-210915- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 515 AM EDT Tue Aug 20 2019 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Today and Tonight... Scattered to numerous thunderstorms are expected across much of north and central Georgia this afternoon into tonight. Gusty winds, frequent lightning and locally heavy rainfall are possible. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... Scattered to numerous thunderstorms are expected across much of north and central Georgia through the week, mainly in the afternoon and evening. A few storms could be strong to marginally severe with gusty winds, frequent lightning and locally heavy rainfall. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested but spotters are encouraged to submit reports of severe weather through the web by going to weather.gov/atlanta.
In the hours before
Local storm report, Aug 20, 12:42 PM EDT, 3 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1242 PM EDT TUE AUG 20 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0242 PM TSTM WND DMG 2 ESE RANGER 34.49N 84.68W
08/19/2019 GORDON GA EMERGENCY MNGR
TREE REPORTED DOWN ON POWERLINES NEAR PITTMAN RD. AND
HWY 411
&&
EVENT NUMBER FFC1900692
NMLocal storm report, Aug 20, 1:04 PM EDT, 3 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
104 PM EDT TUE AUG 20 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM TSTM WND DMG 1 SW SONORAVILLE 34.43N 84.84W
08/19/2019 GORDON GA EMERGENCY MNGR
TREE REPORTED DOWN ON POWERLINES NEAR INTERSECTION OF
ERWIN HILL CHURCH RD SE AND ERWIN HILL RD SE
&&
EVENT NUMBER FFC1900693
NMSpecial weather statement, Aug 20, 2:25 PM EDT, 2 hours 6 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
225 PM EDT Tue Aug 20 2019
GAZ092-093-104-105-201900-
Macon GA-Schley GA-Dooly GA-Sumter GA-
225 PM EDT Tue Aug 20 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN MACON...SOUTHEASTERN
SCHLEY...NORTHWESTERN DOOLY AND NORTHEASTERN SUMTER COUNTIES UNTIL
300 PM EDT...
At 225 PM EDT...a strong thunderstorm was over Clearview, or near
Oglethorpe. This storm was nearly stationary.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Oglethorpe, Montezuma, Byromville, Andersonville, Dooling,
Andersonville National Historic, Clearview, Bumphead, Fountainville,
La Crosse and Pennington.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3230 8423 3231 8386 3216 8380 3215 8427
TIME...MOT...LOC 1825Z 351DEG 2KT 3224 8405
WIND...40MPHSpecial weather statement, Aug 20, 3:16 PM EDT, 1 hour 15 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
316 PM EDT Tue Aug 20 2019
GAZ080-081-093-094-201945-
Macon GA-Peach GA-Taylor GA-Crawford GA-
316 PM EDT Tue Aug 20 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MACON...SOUTHWESTERN
PEACH...SOUTHEASTERN TAYLOR AND SOUTHERN CRAWFORD COUNTIES UNTIL 345
PM EDT...
At 316 PM EDT...a strong thunderstorm was over Potterville, or near
Butler. This storm was nearly stationary.
HAZARD...40 to 50 mph wind...up to penny sized hail...frequent
cloud to ground lightning and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Fort Valley, Marshallville, Reynolds, Nakomis, Lee Pope, Hicks,
Potterville and Garden Valley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3260 8421 3262 8390 3246 8388 3243 8424
TIME...MOT...LOC 1916Z 035DEG 1KT 3254 8414
HAIL...0.75IN
WIND...50MPHSpecial weather statement, Aug 20, 3:59 PM EDT, 32 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
359 PM EDT Tue Aug 20 2019
GAZ080-091-092-202030-
Schley GA-Taylor GA-Marion GA-
359 PM EDT Tue Aug 20 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SCHLEY...
SOUTHWESTERN TAYLOR AND NORTHEASTERN MARION COUNTIES UNTIL 430 PM
EDT...
At 358 PM EDT...a strong thunderstorm was near Charing, or 9 miles
northeast of Buena Vista...moving southeast at 5 mph.
HAZARD...40 to 50 mph wind...up to penny sized hail...frequent
cloud to ground lightning and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Brantley, Rupert, Charing, Tazewell, Oakland and Mauk.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3235 8459 3248 8460 3254 8432 3240 8419
3240 8425 3238 8425 3234 8439
TIME...MOT...LOC 1958Z 336DEG 5KT 3243 8441
HAIL...0.75IN
WIND...50MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 19, 8:11 PM EDT | Special Weather Statement | FFC | Morgan | 19 min |
| Aug 19, 8:29 PM EDT | Special Weather Statement | FFC | Jasper | 31 min |
| Aug 19, 11:23 PM EDT | Special Weather Statement | FFC | Troup | 37 min |
| Aug 19, 11:57 PM EDT | Special Weather Statement | FFC | Washington | 33 min |
| Aug 19, 11:58 PM EDT | Special Weather Statement | FFC | Dodge | 32 min |
| Aug 20, 2:25 PM EDT | Special Weather Statement | FFC | Macon | 35 min |
| Aug 20, 3:16 PM EDT | Special Weather Statement | FFC | Macon | 29 min |
| Aug 20, 3:59 PM EDT | Special Weather Statement | FFC | Marion | 31 min |
| Aug 20, 4:05 PM EDT | Severe Thunderstorm Warning | FFC | Marion, Schley, Taylor | 40 min |
| Aug 20, 5:07 PM EDT | Special Weather Statement | FFC | Harris | 38 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.